I am a singer. I've been to thyroid surgery. My voice never changed after that but after 5 months I suddenly got hoarse voice. The doctor gave me some medicines to take but my voice did not back to normal. I can't sing the songs that I've sing before. It's too high for me. It's been 1 week now since I have this problem. Is this something to do with the operation or not? Please give me some advice. I really need to have my voice back.
What did you have done? Thyroidectomy? Lobectomy? If everything was OK after the surgery, I would look at other things. I also am a singer, after my thyroidectomy my voice was better. If you have no thyroid, check on GERD...it could be that. Also have them use a scope to check your vocal chords, it could be not related at all to the thyroid.
It's thyroidectomy. I had hypothyroidism before. The doctor decided to have surgery coz it's getting bigger. What is GERD? I'm really worried. I can't sing the high part of the song. It's like broken voice. Please reply back. Thanks for your time.
Gastro Esophogeal Reflux Disorder, essentially your stomach acid comes up your esophagus causing coughing, hoarseness and sometimes cancer if it is not checked. You should have a Ear, Nose, Throat doctor check your vocal chords. They can place a scope down your nasal passage and into your throat...it isn't pleasant, but they can see if your chords or your throat are being irritated. If you are not on the correct medication for the thyroid, your voice will be tired. If you have GERD, you could have damage or irritation of the vocal chords. Do you cough after you eat? Do you have trouble sleeping because of acid indigestion? Get checked out, it may be treatable.
Thank you very much for the information. I went to the ENT doctor today. He's the one who made the surgery. He said it's not something to do with my operation. He check my throat and said it's just an infection. My throat is red. Last week he gave me medicine and still my voice is not normal. Today he gave me a strong medicine and asked me to come back next week if it works. I don't cough after eating. My sleep is just normal. I will observe if there's any development after taking this set of medicine that the doctor gave me. Thank you very much for your time answering my questions.
Wondering how you are now? I, too, am a singer, and I've had vocal problems that resolved with T3 (not synthroid). However, they've started again recently. I have appt with ENT and wondering what finally helped you. I'm a soprano, but I just won't sing because I don't sound good to me, and my voice cracks like a teenaged boy's (higher range thought) and it seems I have to force to get sound out.
Talking sounds weird to me, too. Feels almost like partial laryngitis, so, at minimum, I believe my vocal cords must be swollen because they aren't vibrating correctly.
I have LPR (laryngo-pharyngeal reflux). Similar to GERD as MANmom referenced, only this (in my case) is silent (I had no idea I was refluxing as I have NO acidity AFAIK, but the proof is in the pudding)
I'm a work in progress. Prilosec is just making me tired. My vocal cords hurt just sitting here. Sigh!
You've attached to a very old thread... Marie478 has not been active on the forum since she posted this thread over 4 yrs ago, so we don't know how she turned out. Hopefully, with time, everything was resolved.
Often, when we have acid reflux, particularly, GERD it's not because we have too much acid, it's because we don't have enough. I took very strong acid reducer (Aciphex) for years and had 2 surgeries on my vocal cords... Someone finally suggested that I try drinking dill pickle juice or vinegar water to add acid, rather than trying to get rid of it... it took that and getting my thyroid hormone levels where I needed them to get rid of my reflux. I no longer take anything for it.
Are you on a thyroid hormone replacement medication?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.